Sunday, June 16, 2024

Advil Cold And Sinus Medication

What Are Some Side Effects That I Need To Call My Doctor About Right Away

Advil Cold and Sinus Commercial 2002

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Chest pain or pressure.
  • Stomach pain or heartburn.
  • Upset stomach or throwing up.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

What Are The Mild And More Common Side Effects Of Advil Cold & Sinus

All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:

  • Sudden changes in speech or vision

Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.

Looking For Specific Info

Disclaimer: While we work to ensure that product information is correct, on occasion manufacturers may alter their ingredient lists. Actual product packaging and materials may contain more and/or different information than that shown on our Web site. We recommend that you do not solely rely on the information presented and that you always read labels, warnings, and directions before using or consuming a product. For additional information about a product, please contact the manufacturer. Content on this site is for reference purposes and is not intended to substitute for advice given by a physician, pharmacist, or other licensed health-care professional. You should not use this information as self-diagnosis or for treating a health problem or disease. Contact your health-care provider immediately if you suspect that you have a medical problem. Information and statements regarding dietary supplements have not been evaluated by the Food and Drug Administration and are not intended to diagnose, treat, cure, or prevent any disease or health condition. Amazon.com assumes no liability for inaccuracies or misstatements about products.

Also Check: What Helps A Sinus Cold

Renal Safety Profile In Children

There was no observable risk of acute renal failure in children treated with ibuprofen:

Boston University Fever Study , 2003 4**

  • Observed risk of acute renal failure for each among 55,785 children was 0 per 100,000
  • Renal impairment in adult ibuprofen users occurs primarily among patients with preexisting renal disease or other conditions associated with low intravascular volume or low cardiac output.
  • It is unclear how this data applies to children and is often not comparable due to the absence of many factors .

Childrens Analgesic Medicine Project , 1999 3**

  • Amongst the study participants: 14,281 children < 2 years old or 15,863 children 2 or < 12 there were no reported cases of acute renal failure in the ibuprofen or acetaminophen treatment groups

Ashraf et al., 1999 conducted a multicentre, all-comers, open-label, nonrandomized, multiple dose, actual use prospective study comparing the safety of ibuprofen suspension with acetaminophen suspension in children with fever and/or pain. A total of 424 pediatricians enrolled children at 69 US clinics 14,281 were < 2 years of age and 15,863 were 2 to < 12 years of age. Children aged 1 month to 18 years were studied.

What About Mouth Breathing

Advil Cold &  Sinus (40 Count) Non

Mouth breathing delivers no nitric oxide. It also provides none of the air warming and humidifying properties of nasal breathing. In humans, its really just a survival mechanism, to be used when the nasal breathing is impossible.

Mouth breathing during sleep will not only give you blocked and painful sinuses, it is the root cause of snoring, which can progress to sleep apnea, a condition linked to heart failure, high blood pressure and Alzheimers disease.

Also Check: What’s Good For A Sinus Headache

What Form Does This Medication Come In

Liqui-Gels

Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

Caplets

Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Daytime

Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

What Should I Avoid While Taking This Medicine

Avoid driving or hazardous activity until you know how Advil Allergy Sinus will affect you. Your reactions could be impaired.

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to ibuprofen .

Don’t Miss: How Did I Get A Sinus Infection

Can Advil Respiratory Products Be Taken With Other Medications Such As Antibiotics Cold Remedies Etc

These products should not be taken with any other product containing ibuprofen, pseudoephedrine, phenylephrine or chlorpheniramine. There is a drug interaction precaution with monoamine oxidase inhibitor . Do not take this product while on an MAOI or for 2 weks after stopping MAOI drug therapy. If you are currently taking any medication, always be sure to check with your healthcare professional before taking any additional medication.

What Are The Side Effects Of Advil Cold & Sinus

Advil Cold & Sinus Commercial

This is not a complete list of side effects, and others may occur. A healthcare provider can advise you on side effects. If you experience other effects, contact your pharmacist or healthcare provider. You may report side effects to the Food and Drug Administration at fda.gov/medwatch or 800-FDA-1088.

Although Advil Cold & Sinus is an OTC medication, side effects are still possible.

Read Also: Do They Give You Antibiotics For Sinus Infection

Can Advil Cold & Sinus Have Adverse Effects On The Nervous System

Studies show that severe side effects on the central nervous system after taking Advil Cold & Sinus are very rare, and include pseduotumor cerebri, meningitis and paresthesias. Milder side effects are the result of the pseudoephedrine ingredient. They include headache, lethargy, and vertigo, but are easily treatable.

Qu Debera Discutir Con El Profesional Del Cuidado De La Salud Antes De Tomar Ibuprofen And Pseudoephedrine

Ibuprofen and pseudoephedrine puede aumentar su riesgo de ataques al corazón o accidentes cerebrovasculares fatales, aún si no tiene cualquier factores de riesgo. No use esta medicina justo antes o después de tener una cirugía de puente .

Ibuprofen también puede causar sangrado del estómago o intestino, lo que puede ser fatal. Estas condiciones pueden ocurrir sin ninguna advertencia mientras esté usando ibuprofen and pseudoephedrine, especialmente en los adultos mayores.

Usted no debe usar esta medicina si es alérgico a ibuprofen o pseudoephedrine, o si usted alguna vez ha tenido un ataque de asma o reacción alérgica severa después de tomar aspirin o un AINE.

No use ibuprofen and pseudoephedrine si usted ha usado un inhibidor de MAO en los últimos 14 días. Una interacción peligrosa de medicamentos puede ocurrir. Los inhibidores de la MAO incluyen isocarboxazid, linezolid, inyección de azul de metileno, phenelzine, tranylcypromine, y otros.

No le dé ibuprofen a un niño menor de 12 años.

Pregúntele a su médico o farmacéutico si esta medicina es segura de usar si alguna vez ha tenido:

  • enfermedad del corazón, presión arterial alta, colesterol elevado, diabetes, o si fuma

  • un ataque al corazón, accidente cerebrovascular, o coágulo sanguíneo

  • úlceras o de sangrados en el estómago

  • enfermedad del hígado o del riñón

  • un trastorno de la glándula tiroidea

  • una próstata agrandada o problemas al orinar.

Pregúntele a un médico antes de usar esta medicina si usted está amamantando.

Read Also: How To Test Sinus Infection

Keep Your Body Hydrated

Staying hydrated is beneficial for your general health and helps to flush out toxins from your body.

Drinking plenty of fluids also helps to thin nasal secretions, hence making your sinus passages less congested. When you are dehydrated, your sinus passages tend to dry out, leading to increased pressure, discomfort and pain.

If you feel bloated from drinking lots of water, or dont enjoy drinking water in general, there are other types of fluids you can take to help you stay hydrated.

Drinking more soup during meal times, having tea or sucking on ice cubes can also help you stay hydrated. Additionally, increasing your intake on water-based vegetables and fruits will help to increase fluid intake in your diet.

Just as there are things that help hydrate, there are also some that do the opposite. For example, caffeine and alcohol dehydrate your body and should be avoided.

Fried and oily foods are also not the best options if you have sinus, and you should stay away from unhealthy food in general as they could worsen your condition.

Its important to be mindful of what you eat and drink to speed up your recovery from sinus. Healthy lifestyle habits like drinking more water and eating healthy, even while youre well, will also go a long way towards benefiting your overall health.

You May Like: Best Medicine To Get Rid Of Sinus Pressure

Can Advil Be Taken With Nyquil

Advil Cold &  Sinus Daytime &  Nighttime Convenience Pack

Some cold remedies like NyQuil already contain pain relieving ingredients. So watch out for ingredients and dont take Advil with any cold medication containing other forms of ibuprofen , naproxen , or aspirin. It is important to read the label before taking any medication to understand uses, interactions and potential side effects.

Also Check: Sinus Infection Turn Into Meningitis

Spice Up Your Diet To Ease Sinus Pressure

Many people find that spicy food like peppers or hot mustard opens up their nasal passages and gives them some relief from sinus pain. There is good evidence that capsaicin, which is the active ingredient found in chile peppers, is effective in relieving some types of pain, says Das. Capsaicin preparations have been investigated for the treatment of some facial pain syndromes and of rhinitis with promising results. But if you have the taste for them, you can try spicy foods to help with sinus discomfort.

Consumer Information Use And Disclaimer

  • If your symptoms or health problems do not get better or if they become worse, call your doctor.
  • Do not share your drugs with others and do not take anyone else’s drugs.
  • Some drugs may have another patient information leaflet. Check with your pharmacist. If you have any questions about this medicine , please talk with your doctor, nurse, pharmacist, or other health care provider.
  • If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

Read Also: How To Clear My Sinus Infection

What Are Reasons I Shouldnt Take Advil Cold & Sinus

Avoid using it if you’re allergic to Advil Cold & Sinus or its ingredients. Ask your pharmacist or healthcare provider for a complete list of the ingredients if you’re unsure.

Don’t take Advil Cold & Sinus if the following applies to you:

  • Allergic reaction to aspirin, ibuprofen, and similar medications
  • Before or right after heart surgery
  • Children under 12 years old
  • Monoamine oxidase inhibitor medication use within the last 14 days

Advil Cold & Sinus might worsen the following conditions. So, talk with your healthcare provider before taking this OTC product.

Cmo No Debo Tomar Ibuprofen And Pseudoephedrine

60 Second Product Review, Advil Cold & Sinus

Use exactamente como indicado en la etiqueta, o como lo haya recetado su médico. Una sobredosis de ibuprofen puede causar daño al estómago o los intestinos.

Tome esta medicina con comida o leche para reducir el malestar estomacal.

Llame a su médico si usted tiene fiebre que dura más de 3 días, si usted tiene nuevos síntomas, o si su condición no mejora después de tomar esta medicina por 7 días.

Si necesite cirugía, dígale al cirujano en adelantado si usted está tomando esta medicina dentro de los últimos días.

Guarde a temperatura ambiente lejos de la humedad y el calor.

You May Like: How To Get Rid Of A Pounding Sinus Headache

Improve Indoor Air Quality

Allergy sufferers are more likely to have a sinus headache. You can keep allergies under control and prevent headaches by improving the air quality in your home.

There are a number of ways that you can improve indoor air quality. Keeping your home clean and properly ventilated will help improve the air quality in your home. Changing filters often and using filters specifically for people with allergies will also help.

Stop Use And Ask A Doctor If

you experience any of the following signs of stomach bleeding:
have bloody or black stools
have stomach pain that does not get better
you have symptoms of heart problems or stroke:
weakness in one part or side of body
fever gets worse or lasts more than 3 days
nasal congestion lasts for more than 7 days
symptoms continue or get worse
redness or swelling is present in the painful area
you get nervous, dizzy, or sleepless
any new symptoms appear

Recommended Reading: Can Sinus Infection Turn Into Pneumonia

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • fluid retention
  • ringing in the ears
  • signs of clotting problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Qu Sucede Si Me Salto Una Dosis

Advil Cold and Sinus Tablets 20s in UAE

Busque atención médica de emergencia o llame a la línea de Poison Help al 1-800-222-1222.

Los síntomas de una sobredosis pueden incluir vómito, dolor de estómago, diarrea, zumbido en sus oídos, somnolencia severa, agitación, sudoración, tos con sangre, respiración débil o superficial, desmayo, o convulsiones.

You May Like: How To Treat Severe Sinus Congestion

What Is Advil Cold & Sinus Used For

Advil Cold & Sinus is a combination over-the-counter medicine used to relieve cold and flu symptoms.

Although similar in some ways, the cold and flu are very different. The common cold is usually mild, with cough, congestion, and stuffy nose symptoms. The flu is typically more severe, with cough, fever, chills, body aches and pain, extreme tiredness, and headache symptoms.

How Can I Stay Healthy While Taking Advil Cold & Sinus

To stay healthy while youre not feeling well, it is essential to take Advil Cold & Sinus, as directed by your healthcare provider.

Since there are so many OTC medications to help relieve cold and flu symptoms, consider talking with your pharmacist to prevent taking several doses of the same type of drug, limit drug interactions, and find the best product for you based on your symptoms, medical conditions, and other medications that you may take.

While taking Advil Cold & Sinus, notify your healthcare provider if you experience any of the following:

  • Cold and flu symptoms that worsen or that dont go away
  • Fever that worsens or lasts more than three days

Also Check: What Relieves Sinus Pressure Headaches

Clinically Proven Efficacy In Sore Throat Pain In Children

Ibuprofen offered statistically significant effective sore throat relief compared to placebo and longer duration of pain relief compared to acetaminophen in children as seen in the following study:7

Clinical Pharmacology and Therapeutics, 1993

  • A double-blind, single dose parallel study was conducted to evaluate treatment of sore throat pain in children. Statistically significant differences compared to placebo were noted at 30 minutes and from 25 hours. The acetaminophen treatment group notes statistically significant differences from 30 minutes to 4 hours. This may suggest that ibuprofen offers longer duration of pain relief than acetaminophen7*

* Schachtel BP et al., 1993 conducted a double-blind, placebo-controlled, single-dose parallel study in 116 children from 2 to 12 years of age with acute sore throat. Measurements were done at 30 minutes and every hour thereafter for 6 hours. Children assessed pain intensity with a pain thermometer and pain relief with a smiley-face scale. The parent and pediatrician assessed pain intensity and change in pain the parent also provided an overall evaluation at 6 hours. The children rated ibuprofen and acetaminophen as significantly effective compared with placebo on both scales at most posttreatment time points and overall. The parent and pediatrician also rated both active medications as significantly different from placebo on both of their scales at several time points and overall.

Popular Articles
Related news